Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 41, NWS Buffalo, NY

June 23, 2011

NWS Buffalo, NY issued this special marine warning at Jun 23, 2011, 7:55 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 7:55 PM EDT (23:55 UTC)
Expired
Jun 23, 2011, 8:30 PM EDT
In force
35 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 49 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WHUS51 KBUF 232355
SMWBUF
LOZ044-045-064-065-240030-
/O.NEW.KBUF.MA.W.0041.110623T2355Z-110624T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
755 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM OSWEGO TO CAPE VINCENT

* UNTIL 830 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS...   
  FROM 7 NM WEST OF GALLOO ISLAND TO OSWEGO...MOVING NORTHEAST AT 25 
  KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  NINE MILE POINT...
  MEXICO BAY...
  SELKIRK BEACH...
  GRENADIER ISLAND...
  SOUTHWICK BEACH...
  HENDERSON BAY...
  SACKETS HARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN
WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL
OBJECTS.

&&

LAT...LON 4357 7618 4344 7658 4381 7666 4410 7644
      4414 7634 4402 7629 4403 7629 4405 7628
      4401 7614 4399 7619 4396 7616 4397 7606
      4396 7606 4397 7608 4389 7613 4385 7629
      4383 7623 4366 7615 4358 7620 4352 7602
TIME...MOT...LOC 2353Z 221DEG 27KT 4388 7655 4382 7647
          4361 7647 4351 7644

$$

HIBBERT
2 follow-up statements
112 
FZUS71 KBUF 240021
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
821 PM EDT THU JUN 23 2011

LOZ044-064-240030-
/O.CAN.KBUF.MA.W.0041.000000T0000Z-110624T0030Z/
821 PM EDT THU JUN 23 2011

...SPECIAL MARINE WARNING CANCELLED...

LAT...LON 4394 7613 4389 7613 4385 7629 4383 7623
      4366 7615 4362 7620 4357 7617 4353 7628
      4361 7632 4362 7628 4399 7652 4414 7635
      4402 7629 4403 7629 4405 7628 4401 7615
      4401 7614 4399 7619 4396 7616 4397 7605
TIME...MOT...LOC 0020Z 221DEG 27KT 4403 7636 4397 7628
          4376 7629 4366 7626

$$

LOZ045-065-240030-
/O.CON.KBUF.MA.W.0041.000000T0000Z-110624T0030Z/
821 PM EDT THU JUN 23 2011

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR 
LAKE ONTARIO FROM MEXICO BAY TO CAPE VINCENT...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 
KNOTS FROM GRENADIER ISLAND TO 5 NM NORTHWEST OF SELKIRK 
BEACH...MOVING NORTHEAST AT 25 KNOTS.

THESE STRONG THUNDERSTORMS WILL BE NEAR
   GRENADIER ISLAND AND  SOUTHWICK BEACH...
   SACKETS HARBOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4394 7613 4389 7613 4385 7629 4383 7623
      4366 7615 4362 7620 4357 7617 4353 7628
      4361 7632 4362 7628 4399 7652 4414 7635
      4402 7629 4403 7629 4405 7628 4401 7615
      4401 7614 4399 7619 4396 7616 4397 7605
TIME...MOT...LOC 0020Z 221DEG 27KT 4403 7636 4397 7628
          4376 7629 4366 7626

$$

HIBBERT
277 
FZUS71 KBUF 240030
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
830 PM EDT THU JUN 23 2011

LOZ045-065-240039-
/O.EXP.KBUF.MA.W.0041.000000T0000Z-110624T0030Z/
830 PM EDT THU JUN 23 2011

...SPECIAL MARINE WARNING WILL EXPIRE AT 830 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED ONSHORE. 
GUSTY WINDS MAY FOLLOW THE MAIN LINE OF STORMS WITH GUSTS TO 25 
KNOTS THROUGH 830 PM.

LAT...LON 4394 7613 4389 7613 4385 7629 4383 7623
      4366 7615 4362 7620 4357 7617 4353 7628
      4361 7632 4362 7628 4399 7652 4414 7635
      4402 7629 4403 7629 4405 7628 4401 7615
      4401 7614 4399 7619 4396 7616 4397 7605
TIME...MOT...LOC 0029Z 221DEG 27KT 4408 7630 4402 7622
          4381 7623 4371 7620

$$

HIBBERT

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 23, 7:17 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 23, 7:17 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
717 PM EDT THU JUN 23 2011

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK WITH A
SLOW MOVING COLD FRONT AND AREA OF LOW PRESSURE BRINGING SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. CONDITIONS
WILL IMPROVE SOME ON SATURDAY WITH JUST A FEW PASSING SHOWERS
ALTHOUGH IT WILL BE UNSEASONABLY COOL. DRY WEATHER WILL RETURN ON
SUNDAY WITH MIDSUMMER WARMTH ARRIVING AGAIN NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
715 PM UPDATE...LINE OF STORMS WHICH CROSSED FAR WESTERN NY
DURING MID AND LATE AFTERNOON HAS WEAKENED CONSIDERABLY AS IT
CROSSED THE GENESEE RIVER....WITH ALL THE MORE INTENSE CELLS
HAVING LIFTED NORTH INTO LK ONTARIO NORTH OF WAYNE COUNTY. WILL
NEED TO KEEP AN EYE ON THIS CLUSTER AS IT EDGES CLOSER TO
JEFFERSON COUNTY LAKESHORE DURING THE NEXT COUPLE OF HOURS.
ELSEWHERE...TO THE WEST...FLOW HAS TURNED MORE 240-250 FOLLOWING THIS
INITIAL LINE...RESULTING IN A MORE TYPICAL (BUT LATE IN DAY) SCENARIO
OF LAKE ERIE SHADOWING ACROSS BUF AREA ALONG WITH SOME ACTIVITY
FIRING ALONG ITS EDGES...ACROSS CHAUT/CATT COS. ANOTHER LINE IS
TRYING TO FORM SOUTHWARD FROM ERIE PA DOWN ACROSS ERN OHIO..AND
THIS WILL TRY AND LIFT UP INTO OUR SRN TIER THROUGH MID
EVENING...BUT SWATH FROM BUF TO ROCH SHOULD ENJOY ANOTHER BALMY
QUIET AND WARM EVENING. ADJUSTED ALL GRIDS TO REFLECT THE ABOVE
THINKING...DID NOT CHANGE ANYTHING AFTER ABOUT 08Z FOR THIS
UPDATE. NEW 18Z NAM DEVELOPS A CLUSTER OF HEAVY RAIN ALONG THE LK
ERIE SHORE INTO BUF AREA NEAR DAYBREAK FRI...BUT HRRR IS TOTALLY
DRY...SO WILL JUST RETAIN CHC POPS FOR FRI MORNING. PREV DISC
FOLLOWS...

WITH MOIST CYCLONIC FLOW AND SEVERAL SHORTWAVES DURING THE DAY
FRIDAY...EXPECT PERIODS OF SHOWERS THROUGH THE DAY. THE EASTERN HALF
OF THE CWA SHOULD DESTABILIZE ENOUGH TO SUPPORT SCATTERED STORMS AS
WELL DURING THE AFTERNOON DURING DAYTIME HEATING. FARTHER WEST...
EXTENSIVE CLOUD COVER AND SHOWERS SHOULD PREVENT THIS ACROSS WESTERN
NY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
IT WILL BE SEASONABLY COOL FOR THE BULK OF THIS PERIOD WITH MORE
SETTLED WEATHER GRADUALLY RETURNING TO THE REGION. A LONG WAVE
PROGRESSIVE TROUGH OVER THE LOWER GREAT LAKES ON SATURDAY WILL BE
RESPONSIBLE FOR THE COOL WEATHER BUT IT WILL QUICKLY GIVE WAY TO AN
EQUALLY PROGRESSIVE LOW AMPLITUDE RIDGE. SOME DETAILS...

A TROUGH CENTERED OVER THE UPPER GREAT LAKES FRIDAY EVENING WILL DIG
SOUTHEAST ACROSS LAKE ONTARIO BY SATURDAY EVENING AS THE LAST IN A
SERIES OF SHORTWAVES WILL DIVE SOUTHEAST ACROSS LAKE HURON. WHILE
THE MOIST CYCLONIC FLOW IN ADVANCE OF THIS VIGOROUS SHORTWAVE WILL
PROBABLY YIELD SOME MORE SHOWERS...THE MAJORITY OF FRIDAY NIGHT
SHOULD BE RAIN FREE. THE EXCEPTION TO THIS WILL BE EAST OF LK
ONTARIO WHERE STRONGER DYNAMICS (HGT FALLS) AND A DEEPER MOISTURE
FIELD SHOULD SUPPORT THE USE OF LIKELY POPS.

ON SATURDAY...THE AFOREMENTIONED VIGOROUS SHORTWAVE WILL TRACK
DIRECTLY ACROSS THE FORECAST AREA DURING THE MORNING HOURS. THIS
FEATURE WILL TOUCH OFF MORE SCATTERED SHOWER ACTIVITY...AND POSSIBLY
EVEN A LOW TOPPED THUNDERSTORM OR TWO. AT THIS POINT...AM NOT
IMPRESSED AT ALL WITH THE LAPSE RATES DURING THE PASSING OF THE
SHORTWAVE BUT THIS IS A CASE WHERE THE STRENGTH OF THE SHORTWAVE
ITSELF COULD EASILY OUT WEIGH THE FEEBLE/NON EXISTENT INSTABILITY.

AS THE TROUGH PUSHES EAST OF THE FORECAST AREA SATURDAY AFTERNOON
AND NIGHT...AN AMPLIFYING RIDGE WILL BUILD ACROSS ALL OF THE UPPER
GREAT LAKES. THIS WILL GRADUALLY BRING AN TO THE SHOWER ACTIVITY
FROM WEST TO EAST.

SINCE THE CORE OF THE COLDEST H85 AIR WILL PASS OVER OUR REGION ON
SATURDAY...SFC TEMPS WILL LIKELY NOT MAKE IT OUT OF THE 60S IN MOST
AREAS. THE USUAL WARM EXCEPTION WILL BE IN THE GENESEE VALLEY AND
FINGER LAKES. THIS COULD MAKE SATURDAY THE COOLEST DAY IN NEARLY TWO
WEEKS...WITH THE MERCURY AVERAGING NEARLY 10 DEGREES F BELOW NORMAL.
FOR SATURDAY NIGHT THE COOL AIRMASS WILL COMBINE WITH CLEARING SKIES
TO ALLOW TEMPS TO DROP OFF THROUGH THE 50S...WITH A FEW SRN TIER
VALLEYS DIPPING THEIR TOES INTO THE UPPER 40S.

THE H5 RIDGE WILL BUILD ACROSS THE EASTERN GREAT LAKES AND CANADIAN
PROVINCES SUNDAY AND SUNDAY NIGHT WHILE SFC HIGH PRESSURE WILL DRIFT
ACROSS OUR FORECAST AREA. THIS WILL TRANSLATE INTO CLEAR SKIES AND A
BEAUTIFUL ENDING TO THE WEEKEND. TEMPERATURES SUNDAY WILL REBOUND
NICELY AFTER A VERY COOL NIGHT...AS READINGS WILL TOP OUT IN THE MID
TO UPPER 70S FOR MOST LOCALE (LOW 80S GEN VALLEY).

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
WE CAN ANTICIPATE A RETURN TO SUMMER WARMTH AND INCREASED HUMIDITY
DURING THIS PERIOD AS A LOW AMPLITUDE PROGRESSIVE PATTERN WILL BE IN
PLAY. THE MAIN WEATHER MAKER DURING THIS PERIOD WILL BE A RELATIVELY
FLAT TROUGH THAT WILL SKIRT ACROSS THE REGION TUESDAY AND TUESDAY
NIGHT...THEN OUR ATTENTION WILL TURN TO A VERY WARM RIDGE THAT WILL
BUILD INTO THE REGION LATE IN THE WEEK. THE RIDGE WILL LIKELY BRING
US SOME OPPRESSIVE HEAT AND HUMIDITY...BUT THATS GETTING A LITTLE
AHEAD OF OURSELVES. LETS LOOK AT THE DETAILS UP TO THAT POINT FIRST.

THE FIRST OF TWO RIDGES DURING THIS PERIOD WILL PUSH OFF TO OUR EAST
ON MONDAY WHILE A SHORTWAVE WILL CROSS THE MISSISSIPPI VALLEY TO THE
MID WEST. THIS SHOULD ENABLE US TO SQUEEZE ONE MORE DRY WEATHER DAY
OUT OF THE FORECAST...AND FOR THOSE THAT LIKE IT WARM...H85 TEMPS
WILL SURGE INTO THE MID TEENS SO THIS SHOULD SUPPORT SFC HIGHS OF 80
TO 85.

SHOWERS WILL MOVE ACROSS PARTS OF THE REGION MONDAY NIGHT JUST AHEAD
OF THE MID WEST SHORTWAVE...THEN AS THE ASSOCIATED SFC FRONTAL
SYSTEM MOVES ACROSS THE EASTERN GREAT LAKES TUESDAY AND TUES EVE...
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. THIS WILL
MAKE TUESDAY THE MOST UNSETTLED DAY OF THIS LONG TERM PERIOD.

EXPANSIVE HIGH PRESSURE WILL THEN WORK ACROSS OUR FORECAST AREA
WEDNESDAY AND THURSDAY WHILE ITS SUPPORTING H5 RIDGE WILL BE BUSY
AMPLIFYING OVER THE MISSISSIPPI VALLEY. THIS WILL PRODUCE TWO SUN
FILLED DAYS FOR MID WEEK WITH DAYTIME HIGHS GENERALLY IN THE LOW TO
MID 80S.

AS MENTIONED EARLIER...THERE WILL THEN BE THE POTENTIAL FOR SOME
VERY WARM/HOT AND HUMID WEATHER TO END THE WORK WEEK AS BOTH THE
GEFS AND ECMWF SUGGEST THAT H85 TEMPS OF 20-24C WILL CROSS THE GREAT
LAKES REGION INTO OUR FORECAST AREA FOR FRIDAY. WITH THE CREST OF
THE RIDGE OVER THE ERN GR LAKES...DRY WEATHER SHOULD PERSIST.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
CONDITIONS HAVE IMPROVED TO VFR ACROSS MOST OF WESTERN NY AND WILL
REMAIN SO THROUGH THE EVENING...WITH ANY SHOWERS RESTRICTED TO THE
SOUTHERN TIER. LOWER CLOUDS WILL RETURN AFTER MIDNIGHT WITH CIGS
LOWERING INTO THE MVFR RANGE. KART MAY SEE CONVECTION THROUGH
ABOUT 03Z THIS EVENING.

ON FRIDAY...A COOL MOIST WESTERLY FLOW WILL KEEP ABUNDANT MVFR
CLOUDINESS AND A FEW SHOWERS AROUND...TIMING IS DIFFICULT...WILL
USE A "VCSH" MOST OF THE DAY AT ALL SITES.

OUTLOOK...
FRIDAY NIGHT...VFR/MVFR WITH A FEW ROUNDS OF SHOWERS AND
THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
SUNDAY AND MONDAY...VFR.
TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
LOW PRESSURE WILL MOVE FROM THE CENTRAL LAKES INTO WESTERN QUEBEC BY
LATE FRIDAY WITH A TRAILING COLD FRONT CROSSING THE LOWER LAKES
TONIGHT. SOUTHWEST WINDS WILL INCREASE IN THE WAKE OF THIS COLD
FRONT. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA
FRIDAY AFTERNOON ON LAKE ERIE AS THE SOUTHWEST WINDS FUNNEL UP THE
LAKE. CHOPPY CONDITIONS WILL CONTINUE THROUGH SATURDAY ON BOTH LAKES
ERIE AND ONTARIO AS MODERATE WEST TO SOUTHWEST WINDS CONTINUE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/SFM
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SFM
MARINE...HITCHCOCK
Hazardous weather outlook, Jun 23, 4:56 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
456 AM EDT THU JUN 23 2011

NYZ001>008-010>014-019>021-085-240900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
456 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON HAVE THE THE POTENTIAL TO BECOME
STRONG TO SEVERE....WITH THE GREATEST SEVERE WEATHER THREAT BEING
FROM DAMAGING WIND GUSTS AND HAIL. HEAVY RAINFALL MAY ALSO CAUSE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
456 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON HAVE THE THE POTENTIAL TO BECOME
STRONG TO SEVERE....WITH THE GREATEST SEVERE WEATHER THREAT BEING
FROM DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jun 23, 2:41 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EDT THU JUN 23 2011

NYZ007-008-231945-
JEFFERSON NY-LEWIS NY-
241 PM EDT THU JUN 23 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHERN LEWIS COUNTY...

* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A VERY SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
  RAIN. THESE STORMS WERE LOCATED NEAR INDIAN RIVER...AND MOVING
  NORTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  INDIAN RIVER...
  CROGHAN...
  DIANA...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RADAR
ESTIMATES THAT UP TO 1.5 INCHES OF RAIN HAS FALLEN ALREADY...WITH AN
ADDITIONAL 1 INCH POSSIBLE BEFORE STORMS MOVE EAST OF THE AREA.

LAT...LON 4389 7541 4398 7554 4418 7536 4418 7534
      4411 7517 4410 7516 4405 7516

HITCHCOCK
Special weather statement, Jun 23, 5:01 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EDT THU JUN 23 2011

NYZ002-003-011-232200-
GENESEE NY-MONROE NY-ORLEANS NY-
501 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO A HALF INCH
  IN DIAMETER...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
  BYRON...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  BERGEN...
  CHURCHVILLE...
  BROCKPORT...
  HILTON...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4300 7832 4338 7819 4336 7782 4327 7765
      4292 7801

HITCHCOCK
Special weather statement, Jun 23, 6:01 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
601 PM EDT THU JUN 23 2011

NYZ003-004-232315-
MONROE-WAYNE-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK
601 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS MOVING EAST OF ROCHESTER...
AT 6 PM...A LARGE ARE OF SHOWERS AND THUNDERSTORMS EXTENDED UP AND
DOWN THE GENESEE VALLEY...BUT A COUPLE OF STRONGER CELLS HAD
DEVELOPED OVER ROCHESTER'S EASTERN SUBURBS. THESE WILL CONTINUE
TO MOVE NORTHEAST AND AFFECT LOCATIONS SUCH AS
PERINTON...PENFIELD...AND WEBSTER AS WELL AS WESTERN WAYNE COUNTY
THROUGH 640 PM. LOOK FOR DOWNPOURS...POSSIBLE SMALL HAIL AND GUSTY
WINDS WITH THESE STORMS. THE BACK EDGE OF THE ACTIVITY SHOULD
CROSS THE ROCHESTER METRO AREA BY AROUND 7 PM.

NYZ013-014-021-232315-
LIVINGSTON-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...WELLSVILLE
601 PM EDT THU JUN 23 2011

AT 6 PM...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED UP AND DOWN
THE GENESEE VALLEY FROM THE ROCHESTER AREA TO ANGELICA. THIS
ACTIVITY WILL MOVE EAST AND CLEAR THE REGION BY 7 PM...BUT LOCAL
DOWNPOURS AND GUSTY WINDS WILL ACCOMPANY THE STORMS.

SFM
Special weather statement, Jun 23, 7:46 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
746 PM EDT THU JUN 23 2011

NYZ006-240100-
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
746 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORM MOVING INTO WESTERN PART OF COUNTY...
AT 740 PM...THE SOUTHERN EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS JUST ENTERING OSWEGO COUNTY FROM NEAR HANNIBAL TO ABOUT 5
MILES WEST OF OSWEGO. THIS STORM WILL MOVE EAST AT 30 MPH AND
CROSS OSWEGO...FULTON AND NINE MILE POINT BY 8 PM. LOOK FOR
TORRENTIAL RAINS...SMALL HAIL AND GUSTY WINDS WITH THIS STORM. IT
WILL CONTINUE EAST AND REACH I-81 BY AROUND 830 PM.

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:23 PM EDTSevere Thunderstorm WarningBUFOntario37 min
Jun 22, 8:41 PM EDTTornado WarningBUFOntario19 min
Jun 23, 12:50 AM EDTSpecial Marine WarningBUF54 min
Jun 23, 3:48 AM EDTSpecial Weather StatementBUFLivingston, Ontario57 min
Jun 23, 4:00 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne45 min
Jun 23, 2:41 PM EDTSpecial Weather StatementBUFLewis64 min
Jun 23, 3:27 PM EDTSpecial Marine WarningBUF63 min
Jun 23, 4:18 PM EDTAreal Flood AdvisoryBUFErie, Niagara62 min
Jun 23, 5:01 PM EDTSpecial Weather StatementBUFGenesee, Monroe59 min

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.